Hail, Ottawa
- When
- March 29, 1:12 PM CST
- Where
- Ottawa County, 3 mi S of Delphos
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.233, -97.767
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Mar 29, 3:12 AM CST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 312 AM CST MON MAR 29 2004 .DISCUSSION... CHANCE OF RAIN TODAY AND THIS EVENING...THEN TEMPERATURES THROUGH THE FORECAST MAIN CONCERNS. SATELLITE LOOPS AND PROFILERS SHOW A SHORTWAVE MOVING INTO CENTRAL KANSAS THIS MORNING AND ANOTHER UPSTREAM OVER WESTERN SOUTH DAKOTA. SCATTERED LIGHT RAIN HAS BEEN MOVING ACROSS WESTERN COUNTIES OF THE CWA THIS MORNING BUT THE SHOWERS HAVE BEEN SHRINKING SOME AS THEY MOVE EAST OF MANHATTAN. MAY CONTINUE A SMALL CHANCE OF MORNING SHOWERS WITH COLD POOL ALOFT...BUT MAIN CONCERN WILL BE THIS AFTERNOON INTO EARLY EVENING FOR THUNDERSTORMS WITH HAIL. ABOVE MENTIONED SHORTWAVES WILL MOVE ACROSS EASTERN KANSAS THIS AFTERNOON WITH MINUS 28 TO MINUS 30 DEGREE CELSIUS TEMPERATURES AT 500 MB MOVING OVER THIS AFTERNOON. FORECAST SOUNDINGS SHOW CAPES OF 250 TO 350 J/KG AND STEEP LAPSE RATES THIS AFTERNOON. WILL INCREASE POPS THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. EXPECT PRECIPITATION TO COME TO A QUICK END AN HOUR OR SO AFTER SUNSET. FOR THE REST OF THE FORECAST THE UPPER LOW MOVES SLOWLY EAST WITH BLOCKING PATTERN FOR THE REMAINDER OF THE WEEK. SURFACE HIGH WILL USHER IN COLD NORTHEAST TO EAST SURFACE FLOW THROUGH THE WEEK. 850 MB TEMPERATURES COOL INTO THE MINUS 4 TO MINUS 7 DEGREE RANGE BY WEDNESDAY MORNING AND HAVE LOWERED TEMPERATURES TO INTO THE UPPER 20S ACROSS THE CWA WITH GRADUAL WARMING THEREAFTER. GENERALLY HAVE LOWERED TEMPERATURES FOR THE REMAINDER OF THE WEEK IN TO THE 50S AND LOW 60S FOR HIGHS. UPPER LOW OUT WEST TO REMAIN THROUGH THE WEEK. NEW GFS LOOKS LIKE IT TRIES TO EJECT SOME ENERGY OUT INTO THE PLAINS LATE SUNDAY. WILL LEAVE CURRENT DRY FORECAST GOING. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 507 AM CST MON MAR 29 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-301103- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 507 AM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA. LARGE HAIL WILL BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Grand Island radar (KUEX), 134 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387799, 5387800, 5387801, 5387802, 5387803, 5387804.